Alert archive / North Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 69, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 27, 2001, 2:52 PM EDT for Cumberland County, North Carolina. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2001, 2:52 PM EDT (18:52 UTC)
- Expired
- Jun 27, 2001, 3:15 PM EDT
- In force
- 23 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Cumberland County, NC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1125 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 271854 SVRRAH NCC051-271915- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 252 PM EDT WED JUN 27 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CUMBERLAND COUNTY IN NORTH CAROLINA * UNTIL 315 PM EDT * AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF FAYETTEVILLE...DRIFTING SLOWLY SOUTHEAST. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... FAYETTEVILLE AND HOPE MILLS. HAIL UP TO ONE INCH IN DIAMETER IS EXPECTED FROM THIS STORM. IF YOU ARE IN THE STORMS PATH...SEEK SHELTER INDOORS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...HEAVY RAIN AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. $$ 23
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:05 PM EDT, 47 minutes earlier.
Area forecast discussion, Jun 27, 2:05 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
205 PM EDT WED JUN 27 2001
WIDELY SCATTERED CONVECTION OVER SANDHILLS OCCURRING IN AREA OF
MAXIMUM LOW LEVEL INSTABILITY AND IN TIGHT SURFACE MOISTURE GRADIENT
(AS PER MSAS SERIES). EXPECT TO SEE A FEW MORE SHOWERS/STORMS ERUPT
LATER THIS AFTERNOON IN THE SOUTHERN PIEDMONT/SANDHILLS DUE TO
HEATING/SOME OROGRAPHICS....AND OVER THE COASTAL PLAIN EARLY THIS
EVENING AS THE SEABREEZE MOVES FURTHER INLAND.
OTHERWISE...CENTRAL NC WILL BE IN A BROAD S-SW UPPER LEVEL FLOW AS
CENTER OF BERMUDA HIGH RE-POSITIONS ITSELF A LITTLE TO THE
EAST...AND UPPER LEVEL LOW MEANDERS OVER THE OZARKS OF MO/AR.
MODELS OFFER VARYING TIMING SOLUTIONS/VORT STRENGTH BEYOND 24 HOURS
OF WEAK PERTURBATIONS IN UPPER LEVEL FLOW. 850/700MB ANTI-CYCLONE
OVER REGION THU WILL SHIFT EAST ON FRI...RE-ESTABLISHING MOIST
SOUTHERLY FLOW IN THE LOWER LAYERS. HOWEVER NOT MUCH TO KEY ON AS
FAR AS ANY MECHANISM TO SUPPORT GREATER THAN SLIGHT CHC/SMALL CHC
POPS OVER REGION THROUGH SHORT-TERM. DUE TO IMPLIED LESS RIDGING IN
THE LOWER/MID LAYERS FRI...WILL GO WITH SMALL CHC POP FRI. POPS CAN
BE ADJUSTED IN LATER FORECASTS AS TIMING BECOMES BETTER DEFINED
CONCERNING WEAK PERTURBATIONS/JETLETS.
SEE NO REASON TO DEVIATE GREATLY FROM MOS TEMP FORECAST. WILL
CONTINUE WITH NEAR 90/LOWER 90S FOR THU THEN JUST A SHADE COOLER FRI.
THE DOLDRUMS CONTINUE THROUGH THE EXTENDED WITH NO DEFINITIVE
CHANGES EVIDENT IN THE MOIST HUMID REGIME THROUGH MID WEEK. TYPICAL
SUMMERTIME DIURNAL SCATTERED SHOWER TREND WITH SLIGHTLY ABOVE NORMAL
TEMPS LOOKS LIKE THE WAY TO GO.
RDU 70/92/70/90 2223 GSO 68/89/68/88 2223
FAY 70/92/70/91 3223
.RAH...NONE.
WSS/MLMNearby
Severe Thunderstorm Warnings in North Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.